Jump to content
CrazyBoards.org

Lyrica (Pregabalin) side effect calculus- works for anxiety and pain


Recommended Posts

(ok, i'm going to talk about side effects now... but i'm not raising an alarm and we're not having a spazz out about big pharma, ok? just want to discuss how to deal with side effects as part of life as a medicated person.)

so, i'm taking lyrica for generalized anxiety disorder and social anxiety, and also for neuropathic pain from chronic fatigue syndrome. (lyrica is approved for anxiety in england but not here, i keep meaning to look into why.) anyway, the good news is it works. i have been able to decrease my xanax use, go to the store, have a day without hyperventilating. and i'm amazed at what it's done for the pain. i've had some break-through pain (which only reminded me of how much pain i used to be in) but otherwise it's like having my life back after over a year of thinking the floor was too hard and my clothes hurt and my joints were going to explode.

so that's good, right? and only a bit of the stupids, avoided the munchies. but...

two of the "infrequent" side effects listed in the PI sheet are hallucinations and paresthesia (pins and needles, or skin crawling depending on how you feel like defining the word.) and i got both of them last night. hallucinations like when you don't sleep for a few days and whites get sparkly and the walls start to warble. skin crawling like waves of, well, things crawling on me. oh, and some weird thing where it felt like my stomach wanted to be 3 feet to the left of my body and my body didn't like this. and a general feeling of not being in control and not being in reality. i've never tried to describe something like this before, and it turns out i'm not good at it. overall it was just plain creepy.

i've been on it for 3 or 4 months now? and this is the first time this has happened. and it was really weird and unpleasant but not like "omg i need to go to the e.r.!" unpleasant... just really unnerving. but i was at home and in bed when it happened. i really don't want to think about that happening while driving.

i was dehydrated and i took my lunch and bed time doses closer together than normal, so, i'm hoping that if i don't do that again i'll be fine, right?

i really like this medication, it's really helping me. but i'd rather not have that happen again. how do i make myself feel safe on this medication? (man it would be nice if more people took this and could tell me this won't happen again.) this isn't enough to stop the medication over, not for me... but i'm still uneasy and well, i just wanted to know what y'all would do to tell youself that things will be ok.

i feel like i'm gambling on the chance this won't happen again for the very large pay off of less pain and less anxiety. i'm not really a gambler, but this is worth it, right? is this just the game we play when we take meds, and once and a while a fluke pops up? or am i insane and i should be getting my ass off this asap?

i'll stop rambling now... maybe time for some post-hallucination sleep.

Link to comment
Share on other sites

  • 1 month later...

haven't had a repeat of this episode.

it was scary, but i feel safe on the medication and like it was just a fluke. i'm on a higher dose now and there hasn't been a repeat.

the only side effect i have is i keep using the wrong word (mixing up homaphones, now for know, etc.) my spelling seems to have gotten a bit worse (but spell check fixes that) and sometimes i have problems with aphasia. nothing severe enough that i think i can't return to grad school. all in all, i think in the risk/benifit analysis, the benifits far outweigh the risks.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...